Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 207, NWS Birmingham, AL

April 27, 20116 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 27, 2011, 10:39 PM CDT for 6 counties in Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2011, 10:39 PM CDT (03:39 UTC)
Expired
Apr 27, 2011, 11:28 PM CDT
In force
49 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Chambers County, AL, Clay County, AL, Coosa County, AL, Elmore County, AL, Randolph County, AL, Tallapoosa County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 5:52 PM CDTTornado Watch PDSSPC9 hr
Apr 27, 9:42 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1215 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
1.6
Supercell composite
15.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WUUS54 KBMX 280339
SVRBMX
ALC017-027-037-051-111-123-280445-
/O.NEW.KBMX.SV.W.0207.110428T0339Z-110428T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1039 PM CDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHEASTERN CLAY COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHEASTERN COOSA COUNTY IN EAST CENTRAL ALABAMA...
  EXTREME NORTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHERN RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...
  TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 1145 PM CDT

* AT 1039 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM GOLDVILLE TO SPEED...AND MOVING EAST AT
  40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EQUALITY...ALEXANDER CITY...DADEVILLE...ROANOKE...CAMP HILL...
  STROUD...LAFAYETTE AND LANETT.

THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 77 THROUGH 79...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTHEASTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 200 AM CDT THURSDAY MORNING FOR ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3275 8513 3274 8630 3319 8589 3328 8526
      3290 8518 3281 8515 3278 8511
TIME...MOT...LOC 0339Z 257DEG 36KT 3312 8577 3277 8616

$$

17
3 follow-up statements
342 
WWUS54 KBMX 280358
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1058 PM CDT WED APR 27 2011

ALC037-051-280408-
/O.CAN.KBMX.SV.W.0207.000000T0000Z-110428T0445Z/
ELMORE AL-COOSA AL-
1058 PM CDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COOSA AND EXTREME
NORTHEASTERN ELMORE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3275 8513 3281 8601 3290 8600 3313 8581
      3328 8526 3290 8518 3281 8515 3278 8511
TIME...MOT...LOC 0358Z 257DEG 36KT 3315 8555 3281 8594

$$

ALC017-027-111-123-280445-
/O.CON.KBMX.SV.W.0207.000000T0000Z-110428T0445Z/
TALLAPOOSA AL-CHAMBERS AL-CLAY AL-RANDOLPH AL-
1058 PM CDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
RANDOLPH...SOUTHEASTERN CLAY...CHAMBERS AND NORTHERN TALLAPOOSA
COUNTIES UNTIL 1145 PM CDT...

AT 1056 PM CDT...A ***YOU FORGOT TO SELECT A DEFAULT OPTION*** 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CORINTH TO WIND CREEK
STATE PARK...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  DADEVILLE...ROANOKE...CAMP HILL...STROUD...LAFAYETTE...LANETT...
  VALLEY...WADLEY...SPARKLING SPRINGS AND JACKSONS' GAP.

THIS INCLUDES...
INTERSTATE 85 EXIT NUMBERS 77 THROUGH 79...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3275 8513 3281 8601 3290 8600 3313 8581
      3328 8526 3290 8518 3281 8515 3278 8511
TIME...MOT...LOC 0358Z 257DEG 36KT 3315 8555 3281 8594

$$

17/KLAWS
281 
WWUS54 KBMX 280416
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1116 PM CDT WED APR 27 2011

ALC027-280426-
/O.CAN.KBMX.SV.W.0207.000000T0000Z-110428T0445Z/
CLAY AL-
1116 PM CDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3291 8590 3302 8582 3312 8567 3312 8565
      3314 8564 3328 8526 3327 8526 3294 8519
      3292 8519
TIME...MOT...LOC 0416Z 257DEG 36KT 3318 8534 3285 8573

$$

ALC017-111-123-280445-
/O.CON.KBMX.SV.W.0207.000000T0000Z-110428T0445Z/
TALLAPOOSA AL-CHAMBERS AL-RANDOLPH AL-
1116 PM CDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
RANDOLPH...NORTHERN CHAMBERS AND NORTHERN TALLAPOOSA COUNTIES UNTIL
1145 PM CDT...

AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ROANOKE TO DADEVILLE...MOVING
EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  ROANOKE...STROUD...TRAMMEL CROSSROADS...PENTON...WELCH...WHITE
  PLAINS...POST OAK FORKS...BUFFALO...FREDONIA AND VEASEY CREEK PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3291 8590 3302 8582 3312 8567 3312 8565
      3314 8564 3328 8526 3327 8526 3294 8519
      3292 8519
TIME...MOT...LOC 0416Z 257DEG 36KT 3318 8534 3285 8573

$$
789 
WWUS54 KBMX 280428
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1128 PM CDT WED APR 27 2011

ALC017-111-123-280438-
/O.CAN.KBMX.SV.W.0207.000000T0000Z-110428T0445Z/
TALLAPOOSA AL-CHAMBERS AL-RANDOLPH AL-
1128 PM CDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RANDOLPH...NORTHERN
CHAMBERS AND NORTHERN TALLAPOOSA COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED ACROSS 
THE WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3291 8590 3302 8582 3312 8567 3312 8565
      3314 8564 3328 8526 3327 8526 3294 8519
      3292 8519
TIME...MOT...LOC 0428Z 257DEG 36KT 3321 8520 3287 8559

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:36 PM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Apr 27, 6:36 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
636 PM CDT WED APR 27 2011

...SIGNIFICANT SEVERE WEATHER OUTBREAK ONGOING...

.UPDATE...AVIATION DISCUSSION.

.DISCUSSION...

A VERY DANGEROUS SITUATION IS CURRENTLY UNFOLDING ACROSS CENTRAL
ALABAMA...AND SUPERCELLS HAVE ERUPTED ACROSS THE NORTHERN AND
WESTERN SECTIONS OF THE CWA THIS AFTERNOON. A FEW TORNADOES HAVE
ALREADY TOUCHED DOWN...AND REPORTS OF MAJOR DAMAGE ARE STARTING TO
COME IN. THE 18Z SPECIAL SOUNDING THAT WAS PERFORMED PRESENTS A
DESTRUCTIVE SETUP...WITH 2700J/KG OF CAPE...EXTREMELY STEEP LAPSE
RATES...AND DRY AIR ALOFT. 0-3 KM HELICITY VALUES ARE ALMOST 700.
THE PARAMETERS WILL ONLY WORSEN AS WE GO THROUGHOUT THE REST OF
THE AFTERNOON AND EVENING. THE TIME FRAME FOR THE WORST SEVERE
WEATHER WILL PERSIST THROUGH THE EARLY AFTERNOON HOURS FOR
NORTHWEST SECTIONS OF THE STATE...ROUGHLY FROM 2PM TO
8PM...CENTRAL PORTIONS OF THE STATE...INCLUDING THE BIRMINGHAM
METRO AREA...FROM 4PM TO 10PM...AND THE SOUTHEAST SECTIONS FROM
6PM TO 2AM. I CANNOT STRESS HOW SERIOUS THIS SITUATION IS. DO
WHATEVER YOU CAN TO PROTECT YOUR LIFE AND PROPERTY NOW...YOUR LIFE
MAY DEPEND ON IT! ALL WEATHER WILL CLEAR THE AREA AFTER 6Z
TONIGHT...SO THE CLEANUP PROCESS CAN BEGIN.

56/GOGGINS

&&

.AVIATION...00Z TAF DISCUSSION.

LOOKING FOR TORNADIC THUNDERSTORMS TO CONTINUE THIS EVENING. ONE
TORNADO ALREADY OVER THE VICINITY OF TUSCALOOSA AND BIRMINGHAM
AIRPORTS. THANKFULLY...THE END IS NEAR AS A BOUNDARY WILL BEGIN TO
PUSH THROUGH FROM THE WEST ENDING THE THREAT OF THUNDERSTORMS.
CURRENT THINKING IS THAT THE LINE WILL EXIT CENTRAL ALABAMA BY 06Z.

IMPROVEMENTS IN THE WEATHER ARE EXPECTED AFTER THIS BOUNDARY MOVES
THROUGH.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

10/ARM

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...
CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...
COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...
JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...
MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...
SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
COUNTIES: FAYETTE...LAMAR...MARION...WALKER...WINSTON.

&&

56
Hazardous weather outlook, Apr 27, 9:15 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
915 PM CDT WED APR 27 2011

ALZ011>015-017>050-281828-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
915 PM CDT WED APR 27 2011

...TORNADO OUTBREAK CONTINUING PAST MIDNIGHT FOR AREAS OF CENTRAL
ALABAMA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

A CONTINUING THREAT OF TORNADIC SUPERCELLS WILL CONTINUE FOR AREAS
ALONG AND EAST OF A
GADSDEN...CHILDERSBURG...CENTREVILLE...LIVINGSTON LINE. LONG LIVED
TORNADOES...DAMAGING WINDS...AND VERY LARGE HAIL ARE ALL POSSIBLE.
VERY HEAVY RAIN WILL MAY ALSO RESULT IN ISOLATED FLASH FLOODING. THE
THREAT OF SEVERE WEATHER WILL END AFTER MIDNIGHT WITH THE PASSAGE OF
A COLD FRONT MOVING FROM WEST TO EAST ACROSS THE STATE.

THIS IS A VERY DANGEROUS SCENARIO FOR ANYONE IN THE AREAS MENTIONED
ABOVE. UNFORTUNATELY...A NUMBER OF DEATHS AND INJURIES HAVE OCCURRED
WITH TODAYS STORMS...ALONG WITH CATASTROPHIC DAMAGE.  NOW IS THE
TIME TO REVIEW YOUR SEVERE WEATHER ACTION PLAN AND BE PREPARED TO
TAKE QUICK ACTION WHEN WARNINGS ARE ISSUED.

WINDS BOTH AHEAD OF THE FRONT AND BEHIND THE FRONT...OUTSIDE OF
THUNDERSTORM AREAS...WILL GUST UP TO 30 MPH THROUGH AT LEAST
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED
THROUGH TONIGHT DUE TO THE TORNADO THREAT.

STEFKOVICH

In the hours before

Local storm report, Apr 27, 8:59 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
859 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             PELHAM                  33.30N 86.79W
04/27/2011  M1.00 INCH       SHELBY             AL   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED AT THE INTERSECTION OF
            INDUSTRIAL ROAD AND HIGHWAY 31.

0714 PM     HAIL             GADSDEN                 34.01N 86.01W
04/27/2011  M1.00 INCH       ETOWAH             AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED OVER THE CITY OF GADSDEN.

&&

DS
Local storm report, Apr 27, 8:59 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
859 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             PELHAM                  33.30N 86.79W
04/27/2011  M1.00 INCH       SHELBY             AL   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED AT THE INTERSECTION OF
            INDUSTRIAL ROAD AND HIGHWAY 31.

0714 PM     HAIL             GADSDEN                 34.01N 86.01W
04/27/2011  M1.00 INCH       ETOWAH             AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED OVER THE CITY OF GADSDEN.

&&

DS
Local storm report, Apr 27, 9:06 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
906 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     TSTM WND DMG     3 SE MONTEVALLO         33.08N 86.81W
04/27/2011                   SHELBY             AL   AMATEUR RADIO

            TREES DOWN AT THE INTERSECTION OF COUNTY ROAD 18 AND
            COUNTY ROAD 19

&&

ARM
Local storm report, Apr 27, 9:17 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
917 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TORNADO          DADEVILLE               32.83N 85.77W
04/27/2011                   TALLAPOOSA         AL   EMERGENCY MNGR

            DADEVILLE TOOK A DIRECT HIT. MULTIPLE REPORTS OF
            EXTENSIVE DAMAGE.

&&

JT
Local storm report, Apr 27, 9:29 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
929 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TORNADO          HAMILTON                34.14N 87.98W
04/27/2011                   MARION             AL   EMERGENCY MNGR

            TORNADO REPORTED ON THE GROUD JUST WEST OF THE MARION
            COUNTY AIRPORT IN HAMILTON.

0328 PM     TORNADO          HACKLEBURG              34.27N 87.83W
04/27/2011                   MARION             AL   EMERGENCY MNGR

            TORNADO ON GROUND JUST MOVED THROUGH DOWNTOWN HACLEBURG.
            IN NOW NORTH OF 345.

0405 PM     TORNADO          LUBBUB                  33.43N 87.87W
04/27/2011                   PICKENS            AL   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS TORNADO ON THE GROUND IN PICKENS
            COUNTY MOVING TOWARD BROWNVILLE COMMUNITY.

0420 PM     TORNADO          N GEIGER                32.87N 88.31W
04/27/2011                   SUMTER             AL   FIRE DEPT/RESCUE

            DAMAGE PATH REPORTED JUST NORTH OF GEIGER. EMERGENCY
            RESPONDERS ENROUTE.

0420 PM     TORNADO          1 E MOORES BRIDGE       33.45N 87.78W
04/27/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            DAMAGE IN THE OLD MOORES BRIDGE AREA.

0421 PM     HAIL             BERRY                   33.66N 87.61W
04/27/2011  E0.50 INCH       FAYETTE            AL   EMERGENCY MNGR

0427 PM     TORNADO          1 N BERRY               33.68N 87.61W
04/27/2011                   FAYETTE            AL   EMERGENCY MNGR

            DEBRIS FALLING FROM SKY.

0433 PM     TORNADO          3 NW CLINTON            32.94N 88.03W
04/27/2011                   GREENE             AL   TRAINED SPOTTER

            SPOTTER REPORTS TORNADO ON THE GROUND NEAR THE COMMUNITY
            OF WEST GREENE.

0448 PM     HAIL             CORDOVA                 33.76N 87.19W
04/27/2011  E2.75 INCH       WALKER             AL   TRAINED SPOTTER

0507 PM     TORNADO          DORA                    33.73N 87.08W
04/27/2011                   WALKER             AL   TRAINED SPOTTER

            TORNADO ON THE GROUND IN DORA.

0509 PM     TORNADO          TUSCALOOSA              33.24N 87.54W
04/27/2011                   TUSCALOOSA         AL   AMATEUR RADIO

            TORNADO ON THE GROUND ALONG HWY 82 NEAR THE MCFARLAND
            MALL.

0512 PM     TORNADO          SMOKE RISE              33.89N 86.82W
04/27/2011                   BLOUNT             AL   AMATEUR RADIO

            TORNADO REPORTED ON THE GROUND NEAR EXIT 284 ON I-65 AT
            PHILADELPHIA ROAD.

0546 PM     TORNADO          BLOUNTSVILLE            34.10N 86.58W
04/27/2011                   BLOUNT             AL   EMERGENCY MNGR

            *** 1 INJ *** MULTIPLE HOMES DESTROYED IN BLOUNTSVILLE.
            ONE INJURY CONFIRMED AT THIS TIME.

0556 PM     TORNADO          HUEYTOWN                33.44N 87.00W
04/27/2011                   JEFFERSON          AL   AMATEUR RADIO

            MAJOR DAMAGE IN HUEYTOWN...HOUSES LEVELED.

0609 PM     TORNADO          FULTONDALE              33.62N 86.80W
04/27/2011                   JEFFERSON          AL   AMATEUR RADIO

            TREES DOWN, ROOFS OFF OF HOUSES, AND POWERLINES DOWN
            ACROSS I65 AND US31.

0627 PM     TORNADO          MULGA                   33.55N 86.98W
04/27/2011                   JEFFERSON          AL   AMATEUR RADIO

            DAMAGE TO HOUSES ON AL 269.

0700 PM     HAIL             PELHAM                  33.30N 86.79W
04/27/2011  M1.00 INCH       SHELBY             AL   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED AT THE INTERSECTION OF
            INDUSTRIAL ROAD AND HIGHWAY 31.

0714 PM     HAIL             GADSDEN                 34.01N 86.01W
04/27/2011  M1.00 INCH       ETOWAH             AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED OVER THE CITY OF GADSDEN.

0715 PM     TORNADO          OHATCHEE                33.78N 86.02W
04/27/2011                   CALHOUN            AL   LAW ENFORCEMENT

            MULTIPLE DAMAGE LOCATIONS IN AND AROUND OHATCHEE.

0801 PM     TORNADO          NW JACKSONVILLE         33.81N 85.76W
04/27/2011                   CALHOUN            AL   EMERGENCY MNGR

            MT GILEAD COMMUNITY IS COMPLETELY IMPASSABLE EVEN ON
            FOOT.

0802 PM     FUNNEL CLOUD     LINCOLN                 33.60N 86.14W
04/27/2011                   TALLADEGA          AL   EMERGENCY MNGR

            IN THE CITY LIMITS OF LINCOLN.

0808 PM     TORNADO          N WILSONVILLE           33.24N 86.48W
04/27/2011                   SHELBY             AL   TRAINED SPOTTER

            SPOTTER REPORTED TORNADO STRUCK POWERLINES AND/OR
            TRANSFORMER. POWER IS OUT.

0824 PM     TORNADO          SANTUCK                 32.63N 86.13W
04/27/2011                   ELMORE             AL   EMERGENCY MNGR

            STRUCTURAL DAMAGE IN THE DEXTER ROAD AREA OF SANTUCK.

0910 PM     TORNADO          DADEVILLE               32.83N 85.77W
04/27/2011                   TALLAPOOSA         AL   EMERGENCY MNGR

            DADEVILLE TOOK A DIRECT HIT. MULTIPLE REPORTS OF
            EXTENSIVE DAMAGE.

&&

DS
Local storm report, Apr 27, 9:43 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
943 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     TORNADO          5 S DADEVILLE           32.76N 85.77W
04/27/2011                   TALLAPOOSA         AL   TRAINED SPOTTER

            TREES DOWN AND BLOCKING HWY 49 NEAR THE COMMUNITY OF
            STILL WATERS.

&&

DS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:07 PM CDTTornado Warning EmergencyBMXBibb, Chilton, Shelby53 min
Apr 27, 7:17 PM CDTSevere Thunderstorm WarningBMXFayette, Marion, Walker, Winston43 min
Apr 27, 7:17 PM CDTTornado Warning EmergencyBMXCalhoun, Cherokee, Etowah43 min
Apr 27, 7:28 PM CDTTornado WarningBMXHale, Marengo, Sumter62 min
Apr 27, 7:31 PM CDTTornado WarningBMXCalhoun, Cleburne, Etowah, St. Clair, Shelby, Talladega59 min
Apr 27, 7:33 PM CDTTornado WarningBMXAutauga, Coosa, Elmore, Tallapoosa57 min
Apr 27, 7:54 PM CDTTornado WarningBMXSt. Clair, Shelby, Talladega51 min
Apr 27, 8:02 PM CDTTornado WarningBMXClay, Cleburne, Coosa, Randolph, Tallapoosa58 min
Apr 27, 8:03 PM CDTTornado WarningBMXBlount15 min
Apr 27, 8:11 PM CDTSevere Thunderstorm WarningBMXGreene, Sumter64 min
Apr 27, 8:17 PM CDTTornado WarningBMXDallas, Hale, Marengo, Perry58 min
Apr 27, 8:18 PM CDTTornado WarningBMXCalhoun, Cherokee, Cleburne42 min
Apr 27, 8:20 PM CDTTornado Warning EmergencyBMXChambers, Elmore, Lee, Tallapoosa55 min
Apr 27, 8:21 PM CDTTornado WarningBMXCalhoun, St. Clair, Talladega21 min
Apr 27, 9:00 PM CDTTornado Warning EmergencyBMXChambers60 min
Apr 27, 9:03 PM CDTSevere Thunderstorm WarningBMXCherokee42 min
Apr 27, 9:03 PM CDTTornado WarningBMXAutauga, Chilton, Dallas, Perry57 min
Apr 27, 9:36 PM CDTSevere Thunderstorm WarningBMXDallas, Hale, Marengo, Perry54 min
Apr 27, 9:37 PM CDTTornado WarningBMXChambers, Lee, Tallapoosa38 min
Apr 27, 9:46 PM CDTTornado WarningBMXChilton, Coosa, Tallapoosa37 min
Apr 27, 9:51 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Etowah39 min
Apr 27, 9:55 PM CDTAreal Flood AdvisoryBMXDallas, Marengo, Perry3 hr
Apr 27, 10:18 PM CDTSevere Thunderstorm WarningBMXLee27 min
Apr 27, 10:31 PM CDTTornado WarningBMXLee12 min
Apr 27, 11:15 PM CDTSevere Thunderstorm WarningBMXDallas, Lowndes45 min
Apr 27, 11:31 PM CDTSevere Thunderstorm WarningBMXAutauga, Elmore, Lowndes, Montgomery44 min
Apr 28, 12:01 AM CDTSevere Thunderstorm WarningBMXAutauga, Bullock, Elmore, Lee, Lowndes, Macon and 3 more49 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.